Log in
Vasculitis UK
5,810 members5,214 posts

Low urine output

I have vasculitis (they have not discussed which one P anca pos mpo) and am being treated with prednisolone and mycophenalate (the mycophenalate is on hold at the moment due to high liver results) been told its not the mycophenalate causing the high levels though). I am just asking if anyone has low urine output- I have noticed that I only go to the toilet in the morning and only small amount- i then go through the day and find that when I go to bed (midnight) i realise I have not been all day. Again when I go only small amount. I know my kidney blood tests are checked and ok. I have asked my gp as I drink a lot all day and am thirsty. I am sweating profusely at the moment- soaked clothing everyday all day long. The vasculitis is not under control- i have lots of severe symptons. The gp has put it down to sweating but I am worried my kidneys are showing signs of a problem. There is so little urine produced each day I am quite worried.

7 Replies
oldestnewest

Hi friz42, I have MPA and had kidney involvement when the disease was active. I can't say I ever experienced low urine output, even when suffering from the sweats. There should be clues in your blood results regards your kidney function. Have you had any done recently? You would also expect to find blood and protein in a urine sample if it is a vasculitis attack on your kidneys. Hope this of some help. Best wishes Chris.

1 like
Reply

Hi- My urine samples always show protein but not at a level they seemed concerned about. My blood tests for kidneys do come back normal, I am due to take another sample in tomorrow so will see if anything shows. Thank you for your comments.

Reply

Hi Friz,

As Chris says, it might be worth getting them to check your kidney function out.

Is your main consultant for your vasculitis a renal doctor or rheumatologist ? It might be worth calling them or one of their specialist nurses to run your symptoms past them.

I also believe that low urine output can be a sign of infection, especially if this has come on recently. Since you're immunocompromised, due to the steroids and mycophenolate, this would be something that you need to get seen to as soon as possible. Hidden might be better placed to offer some advice here, but I've just attended a talk on sepsis which reminded me how important it is for those of us with reduced immune systems to watch out for infections.

Reply

Hi- My main consultant is a rheumatologist- I did mention low urine output amongst other symptons- she did not comment and we moved onto something else. I do know my liver results are raised and that worries me. Again, they don't seem too worried- had another blood test and that showed they had risen further. GP is seeing me regularly so will discuss again with him.

Reply

Don't I know it ??!! I seem to be continual fighting a system unable to target with antibiotics & correct up to date equipment , appropriately ! Because of the horrific policy & the Medics doing as they are told not standing up to be counted hiding behind their admins then going on holiday i.e. : most now p/t none taking Hippocratic oaths .

I know of one who has soldiered bravely on & was persecuted .Were my 3 weekly apps transferred when moved ? Is the NHS trying to terminate our lives as it feels like it.

In my case it is affecting my spine as underlying spina bifida [ neurogenic bladder one ureter too many] which they have put in my notes not important the temporary kephosis spasms on top of heart failure symptoms neglected caused cardiac arrest .And still it goes on .

I recently wondered whether there is a microvascular connection as not showing up on most tests often uti & cardiac when they dain to do them .My cardio-thoracic specialist agrees Then I am left with a Reveal device that appears to be set up incorrectly so am continually in a state of panic because the chronic retention can be serious & A&E is like a torture chamber ignoring .

Yet am also taking diuretics for PAH .Does that equate ? This is as the amount of water that I lose is huge. Now I have lipo-lymphoedema stage 2 Could this be the reason why or is it chicken and egg situation. And unless have breast cancer can't get assistance ?What about the slow growing lymph & prostrate ones ?And ones genetics & history .No wonder the statistics are dire?!!

1 like
Reply

Hi frizz42, I take both Prednisolone and Mycophenolate and haven't had any problems with them. I do agree withe RichardE though that you should contact your consultant or the specialist nurse to have a kidney function test and a blood test to rule out any possible infection. are you on any other medication such as Omneprazole as this may cause a urinary tract infection.

Reply

Hi- yes I am on Omeprazole- I have had many UTI's- am on a low dose antibiotic every day now. My CRP did rise but then fell despite my pain and symptons being worse. They are now considering Pagets disease in the mix.

Reply

You may also like...